It seems logical to me that taking an anti-inflammatory medication would help the symptoms of an inflammatory disease.
NSAIDs work by inhibiting prostaglandin synthesis. Prostaglandins are proteins that are a key player in the immune system’s inflammatory cascade of events.
However, in certain cells that line the inside of the GI tract, prostaglandins are necessary for production of mucous, which lines the inside of the tract to protect against stomach acid and any other caustic substances. Without a proper mucous lining, the inside of the GI tract, especially the stomach (which manufactures hydrochloric acid to aid food digestion), can sustain substantial damage leading to ulcers, pain, bleeding.
And just a side topic— NSAIDs are notorious for damaging your kidneys– which is a big problem for those of us who took Truvada for some years, and are now dealing with the damage and limited function of our kidneys . . .
NSAIDs are notorious for causing gastrointestinal ulceration/bleeds. People with diseases such as crohn’s/ulcerative colitis are already at an increased risk for GI bleeding due to the increased levels of inflammation in the gut walls – adding an NSAID into the mix will increase that risk further.
Apparently NSAIDs can also cause acute flares of IBD, though there’s lots of conflicting snd inconclusive evidence.